# SDR CA121126015

- Difficulty date: November 26, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Engine: Lyc LO360E1A6
- Propeller: Hartzl HCC2YR2
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 17B23936
- Condition: Deformed
- Location: Cylinder
- Part time: 703 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) THE EXHAUST VALVE SEAT ON A FACTORY CYLINDER WAS FOUND TO BE INCORRECTLY GROUND TO A 75 DEGREE ANGLE AS OPPOSED TO THE REQUIRED 45 DEGREE ANGLE THAT RESULTED IN ACCELERATED WEAR AND DISTORTION OF THE EXHAUST VALVE FACE.  THIS ENGINE WAS SENT IN FOLLOWING A CAMSHAFT & LIFTER FAILURE, AND DURING ROUTINE CYLINDER BENCH TEST/INSPECTION THE EXHAUST VALVE IN QUESTION WAS VISUALLY DISTINCT (RECEEDED INTO THE CYLINDER HEAD) FROM THE OTHER CYLINDERS. THIS EXHAUST VALVE WAS THEN REMOVED FOR FURTHER INVESTIGATION, AND THE ISSUE BECAME APPARENT. (TC# 20121126015)
